Hail, Montgomery
- When
- May 11, 7:20 PM CST
- Where
- Montgomery County, Litchfield
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.183, -89.650
A couple of severe thunderstorms produced hail and strong wind gusts across Montgomery County. Amateur radio spotters reported a tree on a house in Taylor Springs.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
A couple of severe thunderstorms produced hail and strong wind gusts across Montgomery County. Amateur radio spotters reported a tree on a house in Taylor Springs. The automated surface system at the Litchfield Airport recorded a 60 mph wind gust. Hail up to 1 inch in diameter was reported near Honey Bend and in Litchfield.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 11, 2:10 PM CST, 5 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 310 PM CDT WED MAY 11 2005 .DISCUSSION... IMPRESSIVE BOUNDARY HAS SET UP ACRS MIDWEST INCLUDING NRN MO EAST INTO CNTRL IL. TSTMS HAVE BROKEN OUT ALG OLD OUTFLOW BNDRY FROM LAST NIGHTS MCS AND NMRS STORMS HAVE HAIL IN THEM ALREADY. LOOKS LIKE AN ACTIVE NGT FOR SVR WX. HAD THOUGHTS OF A FLOOD WATCH FOR NRN COUNTIES BUT SOME OF THE MODELS HAVE THE FRONT RETREATING NORTH WITH PCPN ACTIVITY NORTH OF OUR AREA SO WILL WAIT SO SEE WHAT EVOLVES. DEEP CLOSD LOW OVR CNTRL ROCKIES FCST TO EJECT NEWD WITH A FEW SHORT WAVES LIFTING NEWD IN FRONT OF IT. SOME STORMS WILL BE SVR THIS EVE BUT 70 PLUS DWPTS HAVE BEEN POOLING ALONG THE FRONT AND PRECIPITABLE WATER VALUES ARE 1.25 TO 1.50 SO PCPN PRODUCTION WILL BE VERY EFFICIENT. TOO BUSY WITH SVR WX TO DISCUSS ADDITIONAL PERIODS ATTM. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && PEDIGO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 315 PM CDT WED MAY 11 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 315 PM CDT WED MAY 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WILL BE MOVING ACROSS THE AREA THIS EVENING AND TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS AGAIN ON THURSDAY AND FRIDAY. THE THREAT FOR SEVERE WEATHER CONTINUES FOR BOTH DAYS WITH THE PRIMARY THREAT BEING LARGE HAIL AND DAMAGING WINDS. MORE THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD STAND READY TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE THIS EVENING AND TONIGHT. CARNEY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
636 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL HAWK POINT 38.97N 91.13W
05/11/2005 1.00 INCH LINCOLN MO TRAINED SPOTTER
&&
TESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
641 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL TROY 38.98N 90.98W
05/11/2005 0.88 INCH LINCOLN MO TRAINED SPOTTER
&&
TESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
653 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TORNADO PALOMA 40.02N 91.20W
05/11/2005 ADAMS IL PUBLIC
UNCONFIRMED REPORT.
&&
TESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
659 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM FUNNEL CLOUD LIBERTY 39.88N 91.11W
05/11/2005 ADAMS IL PUBLIC
&&
TESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
808 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL PALMYRA 39.43N 90.00W
05/11/2005 0.88 INCH MACOUPIN IL TRAINED SPOTTER
&&
STRUETTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
820 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL GIRARD 39.45N 89.78W
05/11/2005 0.50 INCH MACOUPIN IL TRAINED SPOTTER
0810 PM HAIL WOBURN 38.96N 89.35W
05/11/2005 0.88 INCH BOND IL TRAINED SPOTTER
&&
STRUETTThe St Louis radar (KLSX), 104 km away, was scanning. The volume nearest the first event began at 01:22 UTC.
2 hail, 2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445661, 5445662, 5445663, 5445664.